Hyperammonemia in asterixis induced by carbamazepine: Two case reports

G. Ambrosetto, R. Riva, A. Baruzzi

Research output: Contribution to journalArticlepeer-review

Abstract

Two patients developed asterixis while they were taking carbamazepine at 'therapeutic' levels. The only laboratory abnormality was slight hyperammonemia. It occurred with normal hepatic function as a dose-related effect. In fact, the blood ammonia level decreased and asterixis ceased when carbamazepine was stopped or reduced in dosage. The relationship between asterixis and hyperammonemia during carbamazepine therapy is discussed.

Original languageEnglish
Pages (from-to)186-189
Number of pages4
JournalActa Neurologica Scandinavica
Volume69
Issue number3
Publication statusPublished - 1984

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Hyperammonemia in asterixis induced by carbamazepine: Two case reports'. Together they form a unique fingerprint.

Cite this